Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Sep 28, 2011, 3:40 PM EDT for 5 counties in North Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2011, 3:40 PM EDT (19:40 UTC)
- Expired
- Sep 28, 2011, 4:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Martin County, NC, Pitt County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 93 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 3:50 PM EDT | TSTM WND DMG | Bear Grass, NC | WOODEN SWING SET BLOWN DOWN AND TRAMPOLINE DAMAGED BY THUNDERSTORM WINDS |
| Sep 28, 3:56 PM EDT | TSTM WND DMG | Black Jack, NC | TREE DOWN ON VOA SITE B RD NEAR SIS MILLS RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2853 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS52 KMHX 281940
SVRMHX
NCC013-049-117-147-187-282045-
/O.NEW.KMHX.SV.W.0077.110928T1940Z-110928T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
SOUTHEASTERN PITT COUNTY IN EASTERN NORTH CAROLINA
WESTERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
WESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 445 PM EDT
* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM WILLIAMSTON TO FORT
BARNWELL...OR ALONG A LINE EXTENDING FROM WILLIAMSTON TO 10 MILES
EAST OF KINSTON...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BELGRADE...BLACK JACK...
SHELMERDINE...GRIMESLAND...
RIVERSIDE...FORT BARNWELL...
HONOLULU...CALICO...
SMITHWICK...OLD FORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3594 7667 3547 7694 3548 7698 3544 7696
3532 7703 3521 7743 3523 7747 3526 7742
3530 7745 3533 7743 3534 7739 3537 7744
3594 7711 3594 7704 3586 7703 3590 7692
3582 7688 3589 7683 3587 7675
TIME...MOT...LOC 1940Z 251DEG 14KT 3590 7704 3528 7740
$$
51 follow-up statement
486
WWUS52 KMHX 282019
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT WED SEP 28 2011
NCC147-282028-
/O.CAN.KMHX.SV.W.0077.000000T0000Z-110928T2045Z/
PITT NC-
419 PM EDT WED SEP 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PITT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE COUNTY.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3594 7667 3547 7694 3548 7698 3544 7696
3532 7703 3527 7731 3535 7727 3536 7724
3539 7724 3540 7720 3552 7717 3555 7713
3555 7708 3560 7713 3589 7698 3590 7692
3582 7688 3585 7684 3589 7683 3587 7675
TIME...MOT...LOC 2018Z 251DEG 14KT 3596 7675 3534 7712
$$
NCC013-049-117-187-282045-
/O.CON.KMHX.SV.W.0077.000000T0000Z-110928T2045Z/
MARTIN NC-WASHINGTON NC-BEAUFORT NC-CRAVEN NC-
419 PM EDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTH CENTRAL CRAVEN...WESTERN BEAUFORT...SOUTHWESTERN WASHINGTON
AND SOUTHEASTERN MARTIN COUNTIES...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PLYMOUTH TO
VANCEBORO...MOVING EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BUNYAN...RIVER ROAD...
SLATESTONE...HINSON AND PINETOWN.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3594 7667 3547 7694 3548 7698 3544 7696
3532 7703 3527 7731 3535 7727 3536 7724
3539 7724 3540 7720 3552 7717 3555 7713
3555 7708 3560 7713 3589 7698 3590 7692
3582 7688 3585 7684 3589 7683 3587 7675
TIME...MOT...LOC 2018Z 251DEG 14KT 3596 7675 3534 7712
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 12:33 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 28, 12:33 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1233 PM EDT WED SEP 28 2011 .SYNOPSIS... HIGH PRESSURE OFFSHORE WILL CONTINUE TO CIRCULATE A WARM...MOIST AIRMASS INTO NORTH CAROLINA INTO THURSDAY. A WEAK COLD FRONT WILL APPROACH FROM THE WEST TONIGHT THEN MOVE THROUGH THE AREA ON THURSDAY. ANOTHER STRONGER COLD FRONT WILL APPROACH FROM THE WEST FRIDAY THEN SWEEP OFFSHORE FRIDAY NIGHT FOLLOWED BY COOL HIGH PRESSURE NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1045 AM WEDNESDAY...CUT OFF UPPER LOW OVER NORTHERN IN WILL WEAKEN AND MOVE SLOWLY EASTWARD DURING THE NEXT 24 HOURS. ASSOCIATED OCCLUDED FRONT OVER THE APPALACHIAN PIEDMONT WILL DRIFT EAST TOWARD EASTERN NC LATE TODAY. CIRCULATION AROUND UPPER LOW CONTINUES TO PUMP WARM...MOIST AND UNSTABLE AIR INTO THE REGION. FORCING FOR DEEP ASCENT APPEARS LACKING TODAY AND MODEL UPPER LEVEL DIFLUENCE FORECASTS INDICATE NO APPRECIABLE DIFLUENCE ALOFT. THE ATMOSPHERE ACROSS EASTERN NC WILL BE CHARACTERIZED BY LOW LEVEL INSTABILITY BENEATH WEAK MID LEVEL LAPSE RATES. EXPECTING LI'S TODAY OF -4/-6 AND ML CAPES AROUND 2000 J/KG WITH 700-500 MB LAPSE RATES ONLY AROUND 5C/KM. UPPER LEVEL SHEAR HAS INCREASED (ABOVE 700 MB) BUT STILL IS WEAK IN THE LOW LEVELS. ANOTHER NEGATIVE FACTOR IS THAT THE LOW LEVEL FLOW IS DIFLUENT THIS MORNING. THUS WITH IMPEDIMENTS TO STORM INITIATION AND ORGANIZATION APPARENT FROM THE OBSERVED AND FORECAST DATA EXPECT ONLY MINIMAL COVERAGE OF SHOWERS AND THUNDERSTORMS DURING PEAK HEATING...ROUGHLY ABOUT 30% COVERAGE. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS ALTHOUGH LOCALLY HEAVY RAINS WILL OCCUR WITH PW VALUES OF 1.5-1.75". THERE WILL BE ENOUGH INSOLATION TODAY TO HELP BOOST TEMPERATURES TO THEIR FORECAST VALUES IN THE MIDDLE 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... ANY LEFTOVER SHOWERS AND TSTMS SHUD BE WANING EARLY WITH DAYTIME HEAT LOSS. HOWEVER MODELS ARE FAIRLY CONSISTENT IN ANOTHER SHORT WAVE AND AREA OF PRECIP MOVING OFF THE SE COAST OVERNIGHT AND GRAZING SE FCST AREA LATE. TEMPS REMAIN MILD IN THE MIXED BNDRY LAYER/SW FLOW WITH LOWS MAINLY UPPER 60S TO LOWER 70S. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... AS OF 310 AM WEDNESDAY...ONLY MINOR CHANGES WITH THIS FORECAST PACKAGE AS MODELS MAINTAIN DECENT AGREEMENT THROUGH THE MEDIUM AND EXTENDED RANGE. A WEAK COLD FRONT WILL CROSS THE REGION THURSDAY AFTERNOON...PUSHING THE SOUTHERLY QUASI-TROPICAL AIRMASS OFFSHORE. CONTINUED SLIGHT CHANCE POPS WEST TO CHANCE EAST THURSDAY AFTERNOON INTO THURSDAY NIGHT. PATTERN ALOFT BEGINS TO MAKE SIGNIFICANT CHANGES THURSDAY AS WELL...WITH THE CLOSED UPPER LOW OVER THE SOUTHERN GREAT LAKES OPENING INTO A LARGE SCALE TROUGH WHICH SLOWLY MIGRATES EAST TOWARDS NEW ENGLAND. A SECOND AND MORE SUBSTANTIAL COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST ON FRIDAY AFTERNOON INTO FRIDAY NIGHT. ALTHOUGH MOISTURE WILL BE LIMITED...MAINTAINED LOW SLIGHT CHANCE POPS FRIDAY AFTERNOON THROUGH FRIDAY NIGHT ASSOCIATED WITH MID LEVEL VORTMAX ROTATING AROUND THE BASE OF THE STRONG UPPER TROUGH. MUCH COOLER AIR WILL USHER INTO THE REGION BEHIND THE FRONT WITH GUSTY NORTHWEST WINDS POSSIBLE SATURDAY AND SUNDAY AFTERNOON. THE UPPER TROUGH SWINGS THROUGH THE REGION SATURDAY THROUGH SUNDAY. BEST MOISTURE APPEARS TO REMAIN NORTH OF THE REGION...THUS KEPT LOW POPS. BROAD SURFACE AND UPPER RIDGE BUILDS IN SUNDAY THROUGH EARLY NEXT WEEK. LOW LEVEL THICKNESSES ARE PROGGED TO FALL NEAR 1350 METERS SATURDAY AND 1340 METERS SUNDAY. SATURDAY THROUGH MONDAY IS EXPECTED TO BE DRY AND MUCH COOLER THAN NORMAL WITH HIGHS IN THE MID TO LOWER 60S AND LOWS IN THE MID 40S INLAND TO LOWER 50S ALONG THE COAST. TEMPS WILL MODERATE TUESDAY WARMING BACK INTO THE LOWER 70S FOR DAYTIME HIGHS ACROSS THE REGION. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /THROUGH THURSDAY/... AS OF 1230 PM WEDNESDAY...STILL EXPECTING ONLY ISOLATED/WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING. MAIN CONCERN TONIGHT IS FOG/STRATUS DEVELOPMENT AFTER 06Z. LAST NIGHT ALL THE TAF SITES HAD LIFR/IFR CONDITIONS. THE BOUNDARY LAYER WILL REMAIN MOIST AND SOILS ARE STILL WET BUT THE MAIN DIFFERENCE IS THAT WINDS MAY NOT COMPLETELY DECOUPLE LIKE LAST NIGHT AS A WEAK FRONT MOVES INTO THE AREA AND TENDS TO AID LOW LEVEL MIXING. WHILE THIS WOULD TEND TO LIMIT RADIATIONAL COOLING/FOG THERE IS STILL A GOOD CHANCE FOR STRATUS TO DEVELOP WITH IFR CEILINGS. THEREFORE WILL FORECAST VISIBILITIES OF 1-2NM AT THE TAF SITES WITH CEILINGS AROUND 500 FT. ON THURSDAY CONSENSUS OF THE GUIDANCE SUGGESTS THAT THE BEST CHANCE FOR DIURNAL CONVECTION WILL BE CLOSER TO THE COAST AND MAINLY EAST OF THE TAF SITES SO WE ARE EXPECTING VFR CONDITIONS ONCE THE FOG BURNS OF 12-14Z. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 315 AM TUESDAY...VFR CONDITIONS ARE EXPECTED THROUGH THE MEDIUM AND EXTENDED RANGE FORECAST. A WEAK COLD FRONT WILL PASS THROUGH THE REGION THURSDAY AFTERNOON WITH MVFR POSSIBLE IN ANY CONVECTION NEAR TAF SITES. DRY AIRMASS SHOULD INHIBIT MUCH FOG FORMATION FRIDAY INTO SATURDAY BUT CANNOT RULE OUT BRIEF/SHALLOW MVFR GROUND FOG IF WINDS DECOUPLE AND TEMPS APPROACH DEWPOINT. WESTERLY WINDS THURSDAY WILL SHIFT NORTHWEST BEHIND A STRONG COLD FRONT ON FRIDAY. WINDS WILL GENERALLY REMAIN LESS THAN 10 KNOTS THROUGH THE EXTENDED...EXCEPT FOR SATURDAY AFTERNOON WHEN DECENT CAA SURGE WILL PRODUCE GUSTY NORTHWEST WINDS UPWARDS OF 15 KNOTS. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 1045 AM WEDNESDAY...S/SW WINDS 15 KT OR LESS ON RETURN FLOW AROUND HIGH PRESSURE OFFSHORE WILL PREVAIL OVER THE MARINE AREA THIS FCST PERIOD. WINDS WILL PEAK ARND 15 KT AT TIMES WITH A FEW HIGHER GUSTS DURING THE LATE AFTERNOON/EARLY EVENING. SEAS ARE RUNNING MAINLY 2-4 FT WITH 5 FT EXPECTED OVER THE OUTER NEAR SHORE WATERS IN LONG PERIOD SWELL THRU TONIGHT. LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 320 AM TUESDAY...SOUTHWESTERLY FLOW WILL CONTINUE THURSDAY THURSDAY ASSOCIATED WITH WEAK BOUNDARY ACROSS/NEAR THE WATERS. THE BOUNDARY WILL SHIFT OFFSHORE FRIDAY INTO SATURDAY WITH WINDS SLOWLY VEERING WEST THURSDAY INTO FRIDAY THEN NORTHWEST BY THE WEEKEND. WINDS WILL GENERALLY BE 10 TO 15 KNOTS WEDNESDAY THROUGH FRIDAY...THEN INCREASE 15 TO 20 KNOTS...MAINLY FOR THE CENTRAL AND NORTHERN WATERS...FOR THE WEEKEND ASSOCIATED WITH CAA SURGE BEHIND THE STRONG COLD FRONT. SEAS WILL REMAIN 3 TO 4 FT THROUGH SATURDAY...THEN BUILD 4 TO 6 FT SUNDAY...AGAIN MAINLY FOR THE CENTRAL AND SOUTHERN WATERS. SCA CONDITIONS POSSIBLE IN WINDS AND SEAS FOR THE CENTRAL AND NORTHERN COASTAL WATERS SATURDAY AFTERNOON THROUGH EARLY MONDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...BTC/JME NEAR TERM...BTC/JME SHORT TERM...BTC LONG TERM...DAG AVIATION...JME/DAG MARINE...BTC/JME/DAG
Hazardous weather outlook, Sep 28, 3:48 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 348 AM EDT WED SEP 28 2011 NCZ104-290800- OUTER BANKS HYDE- 348 AM EDT WED SEP 28 2011 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-290800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 348 AM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-290800- CARTERET-ONSLOW-OUTER BANKS DARE- 348 AM EDT WED SEP 28 2011 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 28, 1:52 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
152 PM EDT WED SEP 28 2011
NCZ029-044-079-090-091-281845-
DUPLIN-GREENE-LENOIR-MARTIN-PITT-
152 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...LENOIR...PITT...
MARTIN AND GREENE COUNTIES THROUGH 245 PM EDT...
AT 150 PM EDT...DOPPLER RADAR INDICATED A LINE OF DEVELOPING
THUNDERSTORMS ALONG A LINE EXTENDING FROM BETHEL TO BELL ARTHUR TO 5
MILES WEST OF MOSS HILL TO WARSAW...MOVING EAST AT 10 MPH.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BETHEL...
PARMELE...STATON...MOSS HILL...GREENVILLE...ROBERSONVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3518 7794 3516 7790 3518 7784 3534 7783
3555 7762 3581 7748 3583 7736 3587 7735
3592 7703 3586 7702 3572 7711 3574 7717
3571 7719 3563 7716 3545 7735 3526 7747
3497 7784 3492 7815 3500 7816
TIME...MOT...LOC 1750Z 258DEG 9KT 3580 7739 3557 7751
3540 7770 3520 7782 3498 7811
TLSpecial weather statement, Sep 28, 2:33 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
233 PM EDT WED SEP 28 2011
NCZ029-044-079-080-090>093-098-281915-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-ONSLOW-PITT-
233 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...ONSLOW...
JONES...BEAUFORT...LENOIR...PITT...MARTIN AND GREENE COUNTIES THROUGH
315 PM EDT...
AT 232 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EVERETTS TO ROSE HILL...OR
ALONG A LINE EXTENDING FROM 8 MILES WEST OF WILLIAMSTON TO 6 MILES
NORTH OF WALLACE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WINTERVILLE...BELLS
FORK...WOODINGTON...GRAINGERS...PACTOLUS...PACTOLUS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3490 7815 3516 7816 3519 7812 3520 7805
3516 7790 3518 7784 3537 7781 3547 7783
3571 7759 3581 7746 3583 7736 3590 7733
3593 7703 3586 7702 3590 7692 3589 7691
3476 7775 3471 7815 3473 7819
TIME...MOT...LOC 1832Z 255DEG 17KT 3585 7719 3483 7799
2Special weather statement, Sep 28, 3:11 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 PM EDT WED SEP 28 2011
NCZ029-044-045-079-080-090>093-282015-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-PITT-WASHINGTON-
311 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...JONES...
BEAUFORT...WASHINGTON...LENOIR...PITT...MARTIN AND GREENE COUNTIES
THROUGH 415 PM EDT...
AT 310 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
WILLIAMSTON TO 14 MILES EAST OF WARSAW...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BELLS FORK...
GRAINGERS...POTTERS HILL...PACTOLUS...QUINERLY...TAYLORS CORNER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3517 7798 3518 7784 3535 7783 3581 7748
3583 7735 3594 7737 3604 7728 3599 7719
3593 7719 3595 7704 3586 7703 3590 7692
3582 7689 3589 7683 3587 7675 3594 7665
3549 7700 3550 7701 3503 7731 3485 7816
TIME...MOT...LOC 1910Z 243DEG 21KT 3593 7710 3494 7782
5The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 1:52 PM EDT | Special Weather Statement | MHX | Greene, Lenoir, Martin, Pitt | 53 min |
| Sep 28, 2:33 PM EDT | Special Weather Statement | MHX | Duplin, Greene, Lenoir, Martin, Pitt | 42 min |
| Sep 28, 3:11 PM EDT | Special Weather Statement | MHX | Duplin, Greene, Jones, Lenoir, Martin, Pitt | 64 min |
| Sep 28, 3:51 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Onslow | 39 min |
| Sep 28, 4:12 PM EDT | Special Marine Warning | MHX | 63 min | |
| Sep 28, 4:34 PM EDT | Special Weather Statement | MHX | Craven, Jones | 56 min |
| Sep 28, 4:42 PM EDT | Special Marine Warning | MHX | 63 min | |
| Sep 28, 4:43 PM EDT | Special Weather Statement | MHX | Lenoir | 62 min |
| Sep 28, 4:46 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 59 min |
| Sep 28, 4:59 PM EDT | Special Weather Statement | MHX | Onslow | 31 min |
| Sep 28, 5:06 PM EDT | Special Weather Statement | MHX | Onslow | 39 min |
| Sep 28, 5:14 PM EDT | Special Marine Warning | MHX | 46 min | |
| Sep 28, 5:47 PM EDT | Special Weather Statement | MHX | Onslow | 43 min |
| Sep 28, 6:18 PM EDT | Special Weather Statement | MHX | Craven | 42 min |
| Sep 28, 6:59 PM EDT | Special Weather Statement | MHX | Pamlico | 46 min |
| Sep 28, 7:07 PM EDT | Special Weather Statement | MHX | Hyde | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.